Pregabalin-induced liver injury - Case report☆

    loading  Checking for direct PDF access through Ovid

Abstract

ABSTRACT

The first case of idiopathic pregabalin-induced toxicity in Latin America is reported in a patient with radicular pain secondary to lumbar spinal stenosis, who presented with jaundice and elevation of liver enzymes, associated with the use of pregabalin. A diagnosis of drug-induced liver injury was made. Liver function was normalized once the drug was discontinued without any sequelae. It is important to be aware of the potential hepatic toxic effects of pregabalin, despite the fact that the drug shows no evidence of liver metabolism and liver toxicity is very unusual. The liver injury mostly resolves upon pregabalin removal.

Se reporta el primer caso de toxicidad idiosincrática inducida por pregabalina en Latinoamérica, en un paciente con dolor radicular secundario a canal lumbar estrecho, el cual se presentó con ictericia y elevación de enzimas hepáticas, asociada al uso de pregabalina. Se hace diagnóstico de lesión hepática inducida por drogas. La función hepática se normalizo una vez se suspendió el medicamento sin dejar ninguna secuela. Es importante tener en cuenta que la pregabalina puede tener efectos tóxicos severos a nivel hepático, a pesar de no tener metabolismo evidente a este nivel y ser muy poco frecuente, en la mayoría de casos la lesión hepática resuelve al suspender la pregabalina.

Related Topics

    loading  Loading Related Articles